Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 31, NWS Pueblo, CO

December 24, 202110 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Dec 24, 2021, 2:48 PM MST for 10 counties in Colorado. It took effect at Dec 26, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2021, 2:48 PM MST (21:48 UTC)
In effect from
Dec 26, 2021, 11:00 AM MST
Expired
Dec 25, 2021, 2:52 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS85 KPUB 242148
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
248 PM MST Fri Dec 24 2021

...Fire Weather Watch has been issued for Sunday morning and
Sunday afternoon for dry fuels, low relative humidity and very
strong winds for fire weather zones 228 through 237, which
includes Pueblo, Huerfano, Las Animas, Crowley, Otero, Kiowa, 
Bent, Prowers and Baca Counties...

COZ228>237-251400-
/O.NEW.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
248 PM MST Fri Dec 24 2021

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR FIRE WEATHER ZONES 228...229...230...231...
232...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for Gusty Winds, Low Relative Humidity and Dry Fuels, which
is in effect from Sunday morning through Sunday afternoon.

* Affected Area...Fire Weather Zones 228...229...230...231... 
  232...233...234...235...236 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 65 mph.

* Relative Humidity...As low as 14 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
507 
WWUS85 KPUB 251039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
339 AM MST Sat Dec 25 2021

...Red Flag Warning has been issued for 11 AM to 5 PM today for 
gusty winds, low relative humidity, and dry fuels for Fire Weather
Zones 222, 226, 227, and 228, which includes El Paso, Pueblo, and
Fremont Counties...

...Fire Weather Watch has been issued for Sunday late morning and
Sunday afternoon for very strong winds, low relative humidity, 
and dry fuels for Fire Weather Zones 226 through 237, which 
includes El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero, 
Kiowa, Bent, Prowers, and Baca Counties...

COZ226-227-260500-
/O.NEW.KPUB.FW.W.0055.211225T1800Z-211226T0000Z/
/O.EXA.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
339 AM MST Sat Dec 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 226 AND 227...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY AFTERNOON FOR VERY STRONG WINDS, LOW RELATIVE HUMIDITY, 
AND DRY FUELS FOR FIRE WEATHER ZONES 226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from 11 AM this morning to 5 PM MST this 
afternoon. A Fire Weather Watch has also been issued. This Fire 
Weather Watch for very strong winds, low relative humidity, and 
dry fuels is in effect from Sunday morning through Sunday 
afternoon.

* Affected Area...Fire Weather Zones 226 and 227.

* Winds...For the Red Flag Warning, west-southwest 15 to 25 mph
  with gusts up to 35 mph. For the Fire Weather Watch, southwest 
  20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...For the Red Flag Warning and for the Fire
  Weather Watch, as low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ228-260500-
/O.NEW.KPUB.FW.W.0055.211225T1800Z-211226T0000Z/
/O.CON.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
Pueblo County Including Pueblo-
339 AM MST Sat Dec 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONE 228...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH SUNDAY AFTERNOON FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from 11 AM this morning to 5 PM MST this 
afternoon.

* Affected Area...Fire Weather Zone 228.

* Winds...For the Red Flag Warning, west-southwest 15 to 25 mph
  with gusts up to 35 mph. For the Fire Weather Watch, southwest 
  30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...For the Red Flag Warning and for the Fire
  Weather Watch, as low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-260000-
/O.NEW.KPUB.FW.W.0055.211225T1800Z-211226T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
339 AM MST Sat Dec 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR VERY STRONG WINDS, LOW RELATIVE HUMIDITY, AND 
DRY FUELS FOR FIRE WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from 11 AM this morning to 5 PM MST this 
afternoon.

* Affected Area...Fire Weather Zone 222.

* Winds...Southwest 15 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229>237-260500-
/O.CON.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
339 AM MST Sat Dec 25 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
229...230...231...232... 233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 229...230...231...232... 
  233...234...235...236 and 237.

* Winds...Southwest 25 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Cohen
403 
WWUS85 KPUB 252152
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
252 PM MST Sat Dec 25 2021

...Red Flag Warning remains in effect until 5 PM today for gusty 
winds, low relative humidity, and dry fuels for Fire Weather Zones
222, 226, 227, and 228, which includes El Paso, Pueblo, and 
Fremont Counties...

...Red Flag Warning has been issued from 11 am until 5 pm MST 
Sunday for very strong winds, low relative humidity, and dry fuels
for Fire Weather Zones 226 through 237, which includes El Paso, 
Pueblo, Huerfano, Las Animas, Crowley, Otero, Kiowa, Bent, 
Prowers, and Baca Counties...

COZ226>228-261400-
/O.UPG.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
/O.NEW.KPUB.FW.W.0056.211226T1800Z-211227T0000Z/
/O.CON.KPUB.FW.W.0055.000000T0000Z-211226T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
252 PM MST Sat Dec 25 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR FIRE WEATHER ZONES 226...227 AND 228... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR 
FOR FIRE WEATHER ZONES 226...227 AND 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for dry fuels, strong winds and low relative humidity, 
which is in effect from 11 AM to 5 PM MST Sunday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 226...227 and 228.

* Winds...Southwest 25 to 35 mph with gusts up to 65 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229>237-261400-
/O.UPG.KPUB.FW.A.0031.211226T1800Z-211227T0000Z/
/O.NEW.KPUB.FW.W.0056.211226T1800Z-211227T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
252 PM MST Sat Dec 25 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR
FOR FIRE WEATHER ZONES 229...230...231... 232...233...234...235...236
AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for dry fuels, strong winds and low relative humidity,  
which is in effect from 11 AM to 5 PM MST Sunday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 229...230...231...232... 
  233...234...235...236 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 65 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-260000-
/O.CON.KPUB.FW.W.0055.000000T0000Z-211226T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
252 PM MST Sat Dec 25 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR FIRE WEATHER ZONE 222...

* Affected Area...Fire Weather Zone 222.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 24, 10:22 AM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Dec 24, 10:22 AM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1022 AM MST Fri Dec 24 2021

.SHORT TERM...(Today and tonight)
Issued at 505 AM MST Fri Dec 24 2021

Key Messages:

1. High winds of 60-80 mph are expected to continue over the
eastern mountains and eastward across the adjacent plains for
today. Localized wind damage may occur.

2. Heavy snow is expected to continue over the mountains into
tonight, with blowing snow causing significant visibility
reductions expected.

3. Elevated to near-critical fire-weather conditions are expected
across the plains this afternoon.

4. Blowing dust is expected to reduce visibilities over the plains
through the day.

A strong midlevel jet streak, associated with 75-85-kt west-
southwesterly flow at 500 mb, will be associated with multiple
hazards today.

A High Wind Warning remains in effect into this evening for the
eastern mountains and eastward across portions of the plains.
Latest short-range guidance is depicting a more northward
extension to the stronger midlevel winds. This is manifest in an
anticipated longer duration of high winds over El Paso and Teller
Counties, where the High Wind Warning has been extended into early
this evening. Diurnal mixing into the stronger flow aloft will
prolong the potential for 60-70 mph winds in spotty locations
across these counties. Elsewhere across the High Wind Warning
area, isolated to scattered instances of 60-75 mph wind gusts are
expected -- strongest from the eastern mountains to the
Interstate-25 corridor especially across Huerfano County where a
few gusts around 80 mph will be possible.

The strong winds over the plains will combine with downslope-
flow-induced warming/drying to support elevated to near-critical
fire-weather conditions. However, adequate moisture influxes from
the Pacific will offset diurnal relative humidity reductions,
keeping minimum values generally above 20-25 percent. As a result
fire-weather highlights are not in effect today. In addition, the
combination of relatively dry conditions and the strong winds will
support blowing dust significantly reducing visibilities over the
plains today.

Winter Weather Advisory and Winter Storm Warning highlights remain
in effect for heavy snowfall accumulations over the mountains. The
heaviest snowfall accumulations are expected over the western
mountains, and especially over the eastern San Juan Mountains where
additional snow accumulations may reach 2-3 feet. In addition,
the stronger forcing for ascent within a defined left-exit region
to a southern branch of the speed maximum is expected to bring
higher snowfall totals to the southern Sangre De Cristo Mountains,
with total snowfall accumulations over one foot expected over
higher peaks into tonight. This has warranted an upgrade to Winter
Storm Warning for the southern Sangres. Strong winds and heavy
snow will combine over the mountains to create substantial blowing
and drifting of snow, along with very low visibility.

.LONG TERM...(Saturday through Thursday)
Issued at 505 AM MST Fri Dec 24 2021

Key Messages:

1. An even stronger storm system is forecast to bring a pattern
of hazards to the NWS Pueblo County Warning Area on Sunday similar
to that on Friday -- i.e., heavy snow over the mountains, high
winds especially over the plains, along with increased fire-
weather risk and blowing dust over the plains.

2. The potential for heavy snow will continue over the mountains
into the middle of next week, especially the western mountains.

3. A colder air mass is expected to overspread the plains on
Tuesday of next week, and linger over the eastern plains into late
week.

After lighter winds and less mountain precipitation on Saturday,
phasing of western-CONUS troughs will support strengthening
tropospheric flow over the region on Sunday, when a 500-mb speed
maximum upwards of 100+ kt overspreads southern Colorado. Amid an
otherwise similar synoptic pattern to the Friday system, high-
wind, fire-weather, heavy-snow, and blowing-dust hazards are all
expected again Sunday.

The main difference will be for even stronger winds on Sunday
over the eastern mountains and plains, with widespread gusts of
60-80 mph expected and gusts potentially reaching 100 mph over
the eastern mountains. Wind damage may become a distinct
possibility. Even stronger downslope-flow-enhanced drying will
support minimum relative humidity closer to 15 percent over the
plains, increasing the risk for critical fire-weather conditions
to materialize. Also, blowing dust and significantly reduced
visibilities will be of greater concern on Sunday across the
plains given the stronger winds expected. Heavy snow and blowing
snow are expected over the mountains on Sunday, with the highest
snowfall accumulations expected over the eastern San Juan
Mountains. Related multiple hazard highlights will likely become
required.

The aforementioned trough phasing will correspond to the
prolonging of heavy snow over the western mountains into the
middle of next week. Some areas of the eastern San Juan Mountains
could potentially receive total snowfall accumulations of several
feet through next week. The more consolidated trough will also
support the influx of a cold air mass overspreading the plains on
Tuesday, with overnight low temperatures in the single digits and
teens areawide Tuesday night. Moderation of this air mass is
expected to occur later in the week over the Interstate 25
corridor and eastward across portions of the plains. This is where
downslope flow will support erosion of the cold air (lingering
farther east) -- amid a fast westerly component to the flow aloft
within a multi-stream pattern over the western states.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1017 AM MST Fri Dec 24 2021

KALS...showers have remained over the higher elevations with the
central San Luis Valley being dry. A rain or snow shower remains
in the forecast through this afternoon. Winds will steadily
increase this afternoon, with gusts nearing 45 kts out of the
southwest. Winds should dissipate this evening, with clearing
skies overnight.

KCOS and KPUB...gust southwest to west winds to near 45 kts are
expected through this afternoon at both terminals. A few higher
gusts may be possible. At this time, all precipitation looks to
remain over the Mountains west of KCOS. Winds should weaken this
evening and skies clear overnight. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 AM MST Saturday for COZ059-061-
064-066-067.

High Wind Warning until 8 PM MST this evening for COZ072>075-
078>082-084>088-093-094-097.

Winter Storm Warning until 11 AM MST Saturday for COZ058-060-068.

Winter Weather Advisory until 11 PM MST this evening for COZ073.

Winter Storm Warning until 11 PM MST this evening for COZ075.

&&

SHORT TERM...COHEN
LONG TERM...COHEN
AVIATION...MOZLEY
Hazardous weather outlook, Dec 24, 5:21 AM MST, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
521 AM MST Fri Dec 24 2021

COZ058>089-093>099-251230-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
521 AM MST Fri Dec 24 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

High winds of 60 to 80 mph are expected to continue over the
eastern mountains and eastward across the adjacent plains for
today. Localized wind damage may occur in these areas.

Heavy snow is expected to continue over the mountains into tonight,
with blowing snow causing significant visibility reductions.

Elevated to near-critical fire-weather conditions are expected across
the plains this afternoon.

Blowing dust is expected to reduce visibilities over the plains
through the day.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For Sunday, an even stronger storm system is forecast to bring
heavy snow over the mountains, high winds especially over the
plains, along with increased fire-weather risk and blowing dust
over the plains. Winds on Sunday are expected to be even stronger
than those on Friday across the eastern mountains and the plains.

The potential for heavy snow will continue over the mountains into
the middle of next week, especially the western mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely today for the mountains and the plains, continuing into
tonight over the mountains.

COHEN

In the hours before

Local storm report, Dec 24, 9:18 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
918 AM MST FRI DEC 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             CREEDE                  37.85N 106.93W
12/24/2021  M1.0 INCH        MINERAL            CO   TRAINED SPOTTER

&&

MW
Local storm report, Dec 24, 10:22 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 AM MST FRI DEC 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
12/24/2021  M6.1 INCH        LAKE               CO   TRAINED SPOTTER

            24 HR STORM TOTAL. 2.9 INCHES (0.21 SWE)
            FELL ON DEC 23RD. 3.2 INCHES THUS FAR FOR
            DEC 24TH.

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:49 PM MSTSpecial Weather StatementPUBEl Paso26 min

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.